Association between acetaminophen use and vitiligo in US women and men.
Аннотация
BACKGROUND/
OBJECTIVES
Exposure to chemical phenols, which can act as tyrosine analogues and result in anti-melanocyte autoimmunity, has been associated with vitiligo. Acetaminophen (N-acetyl-p-aminophenol) is an over-the-counter analgesic of phenolic origin. The risk of vitiligo with systemic exposure to acetaminophen has not yet been evaluated.
METHODS
We examined the risk of vitiligo with regular use acetaminophen in women, the Nurses' Health Study (NHS) and in men, the Health Professionals Follow-up Study (HPFS). Regular acetaminophen use was asked biennially from 1990 in NHS and from 1986 in HPFS, and the year of clinician-diagnosed vitiligo was asked retrospectively in 2012 in the cohorts.
RESULTS
In NHS, a total of 161 vitiligo cases were identified during a follow-up of 571,724 person-years; in HPFS, a total of 183 vitiligo cases were identified during a follow-up of 680,313 person-years. Regular use of acetaminophen was associated with an increased vitiligo risk in NHS but not HPFS. The multivariable relative risk (RR) was 1.52 (95% confidence interval [CI] 1.03-2.25) in NHS and 1.09 (95% CI 0.76-1.55) in HPFS. The higher risk of vitiligo was similar by duration of acetaminophen use in women; the multivariable RRs were 1.47 (95% CI 0.98-2.21) for acetaminophen use under 5 years, and 1.78 (95% CI 1.11-2.84) for acetaminophen use over 5 years.
CONCLUSIONS
Acetaminophen may be associated with a higher risk of vitiligo in women.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.